Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 360, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2006, 4:40 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 21, 2006, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 212143
SVROHX
TNC087-133-141-212215-
/O.NEW.KOHX.SV.W.0360.060721T2140Z-060721T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GAINESBORO
CENTRAL OVERTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LIVINGSTON
NORTHERN PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF COOKEVILLE
* UNTIL 515 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GAINESBORO...AND MOVING EAST SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTON BY 515 PM CDT
TREES WERE BLOWN DOWN NEAR GAINESBORO WITH THIS STORM.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 3642 8552 3648 8545 3645 8522 3620 8530
3614 8510 3610 8524 3600 8526 3609 8546
3609 8554 3603 8561 3609 8569 3608 8575
3608 8576 3626 8579 3622 8567 3624 8552
3636 8577 3651 8572
$$
JAOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT FRI JUL 21 2006 .DISCUSSION... LATEST ANALYSIS CONTINUES TO SFC/LL FRONTAL BOUNDARY WORKING ACROSS THE SOUTHERN OH RIVER VALLEY DOWN INTO OK. ALOFT...UPPER RIDGES STILL HOLDING ACROSS THE MID-SOUTH BUT ARE SLOWLY BREAKING DOWN AS WEAK UPPER TROUGH AXIS CURRENTLY DROPPING OUT OF THE NORTHERN PLAIN CONTINUES TO APPROACH. COMPLEX ACROSS SOUTHERN IL/WESTERN KY SLIDING JUST AHEAD OF QUASI-STATIONARY LL FRONT. FURTHER SOUTH...OUTFLOWS/ WEAK CONVECTIVE BOUNDARIES CONTINUE TO MEANDER IN THE CWA VICINITY BUT DEVELOPMENT SO FAR HAS BEEN MINIMAL. BREAK IN THE HEAT EXPECTED AS MODELS CONTINUE TO PROG LL FRONTAL BOUNDARY DROPPING DOWN ACROSS THE CWA LATE TONIGHT AND PUSHING OFF THE PLATEAU LATER SATURDAY AFTERNOON...AHEAD FAIRLY SHARP ML/UL TROUGH AXES. DEEP MOISTURE ADVECTION EXPECTED TO GET IN GEAR EARLY THIS EVENING WHILE SHORTWAVES ALOFT FURTHER STEEPEN LAPSE RATE AND INCREASE INSTABILITY. LL CONVERGENCE ALSO ON THE RISE AS STRONGER OUTFLOWS FROM APPROACHING COMPLEX AND EVENTUALLY MAIN FRONTAL BOUNDARY WORK INTO THE PICTURE. PLAN TO KEEP LIKELY POPS NORTH WITH SCATTERED SOUTH TONIGHT. EXPECT LIKELY POPS MUCH OF THE CWA SATURDAY BUT WILL RAMP POPS DOWN WEST TO EAST IN THE AFTERNOON AS FRONT/UL TROUGHS PROGRESS. SURFACE BOUNDARY EXPECTED TO BE WELL EAST OF CSV BY 00Z SUN BUT LAGGING MOISTURE AND SLOWER PASSAGE OF H8 BOUNDARY MAY LEAVE A FEW SHOWERS OR STORMS ACROSS PART OF THE AREA SATURDAY EVENING BUT NOT MUCH EXPECTED IN THE OVERNIGHT HOURS. PLEASANT SUMMERTIME CONDITIONS EXPECTED SUNDAY/SUNDAY NIGHT AS DWPTS DROP TO AROUND 60 AND TEMPS STAY BELOW SEASON NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 85 66 86 / 60 60 20 10 CLARKSVILLE 71 84 64 85 / 60 50 10 10 CROSSVILLE 69 80 63 81 / 70 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jul 21, 9:36 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 936 AM CDT FRI JUL 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 936 AM CDT FRI JUL 21 2006 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES OUR AREA FROM THE NORTH. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN HALF OF MIDDLE TENNESSEE AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATER THIS AFTERNOON AND EARLY TONIGHT. END/ORCHANIAN
In the hours before
Local storm report, Jul 21, 4:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NW GAINESBORO 36.38N 85.68W
07/21/2006 JACKSON TN LAW ENFORCEMENT
TREES DOWN ON JENNINGS CREEK HWY
&&
31Special weather statement, Jul 21, 4:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 436 PM CDT FRI JUL 21 2006 TNZ007-212200- ROBERTSON- 436 PM CDT FRI JUL 21 2006 ...STRONG GUST FRONT MOVING THROUGH ROBERTSON COUNTY... AT 432 PM CDT...RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM BOWLING GREEN TO ERIN. IN ADVANCE OF THESE STORMS...A GUST FRONT WAS MOVING THROUGH WESTERN ROBERTSON COUNTY. THIS GUST FRONT WILL MOVE THROUGH THE REMAINDER OF ROBERTSON COUNTY THROUGH 5 PM. WIND GUSTS TO 40 MPH CAN BE EXPECTED. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 37 min |
| Jul 21, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.